Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Diazepam?

I have been taking diazpam for about 10 years and because my regular long acting I see this has major side effects together. What signs should i look out for that i might need to go to the ER?
Mon, 18 Dec 2017
Report Abuse
Internal Medicine Specialist 's  Response
Hello and welcome,

Diazepam belongs to benzodiazepines which increases the effect of the neurotransmitter (GABA) that moderates the activity of nerve signals in the brain. You should carefully follow your doctor’s instructions while taking the medicine. You should seek emergency care when you overdose and/or you have any of the following symptoms:
-confusion, extreme drowsiness, fainting, slurred speech
-walking difficulty, loss of balance, dizziness
-difficulty breathing
Diazepam interacts with many other medicines, therefore before starting any new medicine (even supplements) always contact your doctor about drug interactions. Furthermore, you should not stop diazepam suddenly (may causes withdrawal symptoms) and never drink alcohol while on diazepam.

I hope I have answered your question. Please, feel free to ask me more in HCM if there is anything else you need to know.

Thank you,
Malik Amonov MD
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Diazepam?

Hello and welcome, Diazepam belongs to benzodiazepines which increases the effect of the neurotransmitter (GABA) that moderates the activity of nerve signals in the brain. You should carefully follow your doctor’s instructions while taking the medicine. You should seek emergency care when you overdose and/or you have any of the following symptoms: -confusion, extreme drowsiness, fainting, slurred speech -walking difficulty, loss of balance, dizziness -difficulty breathing Diazepam interacts with many other medicines, therefore before starting any new medicine (even supplements) always contact your doctor about drug interactions. Furthermore, you should not stop diazepam suddenly (may causes withdrawal symptoms) and never drink alcohol while on diazepam. I hope I have answered your question. Please, feel free to ask me more in HCM if there is anything else you need to know. Thank you, Malik Amonov MD